Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Acne problem. Accutane and doxycline is not helping. Suggest treatment

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I am 64 years old and have taken accutane once before. I continue having acne and its getting worse. I am using a wipe that I got at the dermatolgist and doxycline. It is not helping. Is this safe to try at my age. I was about 47 when I took it before and this is a new dermatogist.
Posted Fri, 1 Nov 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 2 hours later
Brief Answer:
Firstly it has to be confirmed if its acne

Detailed Answer:
Thanks for writing to us.
Firstly it has to be seen whether the lesions you are having is acne or not. Acne beyond the age of sixty is not commonly seen.
Other possibilities could be rosacea, seborrheic dermatitis or acne agminata.
If it is acne doxycycline and accutane should help. Even if its rosacea these too should help. Seborrheic dermatitis and acne agminata too should respond to accutane.
Please consult a qualified dermatologist to get these differentials ruled out.
If at all its acne, use of doxycycline orally along with application of benzoyl peroxide gel and adapalene gel should help.

doxycycline or the medicated wipes won't harm you. I would appreciate if you could attach an image of your concerned lesions as it would help me in thinking about a possible diagnosis and helping you further.

Hope this helped.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor